Pulmonary edema complicating prostacyclin therapy in pulmonary hypertension associated with scleroderma: A case of pulmonary capillary hemangiomatosis

Manish K. Gugnani, Chris Pierson, Richard Vanderheide, Reda E. Girgis

Research output: Contribution to journalArticlepeer-review

Abstract

Continuous intravenous infusion of prostacyclin is an effective treatment for primary pulmonary hypertension (PPH), and has recently been shown to be of benefit in PH associated with scleroderma (SSc). Pulmonary capillary hemangiomatosis (PCH) is a rare cause of PPH. Prostacyclin therapy has been complicated by pulmonary edema in cases of PCH. We describe a case of PH associated with limited SSc, where treatment with prostacyclin was complicated by pulmonary edema. Autopsy revealed PCH as the pathologic basis for the PH. There were no clinical features of PCH prior to initiation of vasodilator therapy, illustrating the potential difficulty in establishing the diagnosis. This is the first reported case of PCH in SSc.

Original languageEnglish (US)
Pages (from-to)699-703
Number of pages5
JournalArthritis and rheumatism
Volume43
Issue number3
DOIs
StatePublished - Mar 2000

ASJC Scopus subject areas

  • Immunology and Allergy
  • Rheumatology
  • Immunology
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Pulmonary edema complicating prostacyclin therapy in pulmonary hypertension associated with scleroderma: A case of pulmonary capillary hemangiomatosis'. Together they form a unique fingerprint.

Cite this